I hope you can take a few minuets that will spare you some extreme pain! Please read!
I have just lived an extremely difficult and very painful 9 days of my life. I wanted to use my blog to share some valuable information to those of you who are taking Doxycycline Hyclate 100MG.
Months leading into turning 30 have been hectic on my body. I have gone through more hormone changes then I’d like to mention on here, but the biggest bummer so far has been dealing with acne on my face. My dermatologist put me on Doxycycline Hyclate about a month ago, along with a topical cream. I have been taking the medication as prescribed with minimal complications. Every now and then I would notice a little heartburn, but it never lasted long at all.
Last Thursday night I was about to hop in bed when I remembered I forgot to take my second pill for the day. I usually take my second dose with dinner, but on this night we had a track meet to catch, plus squeezed a work out in, so dinner was served later then usual! I was beat from the busy week so no time to stay up, after I ate it was time for bed! I took a drink of water beside my bed, swallowed the pill, and laid down. I quickly jumped up remembering that I was suppose to, as instructed, wait “ten minuets” before laying down. This was in the medication pamphlet, not on the bottle just FYI.
That night I woke up with a lump and a pain in my throat. I figured the pill didn’t go all the way down, so I traveled to the kitchen, grabbed an oatmeal pie, and drank some orange juice. Not very healthy I know for a midnight snack, but I was hoping the thickness of the oatmeal pie would push the pill down. It still felt weird, but I continued to fall back to sleep.
The next morning I woke up with heartburn which lingered all day and made it difficult to eat my lunch and dinner, but I managed to get it down. My husband suggested maybe I had just scratched my throat on the BBQ the previous night.
By Saturday night as I tried to eat my delicious hamburger my brother in law prepared for us, it had felt like the bottom of my throat where my esophagus is located, was swollen. I could feel my chewed up bites barely getting down. On Sunday I was barely getting mash potatoes down, and Sunday night, I felt horrible!
Sunday night is when I got a clue something wasn’t right and really concentrated on trying to go on a liquid diet. The pain to swallow was so severe that I was not even able to swallow water without extreme discomfort. I never ran a fever, just another FYI. I had to sip the water in small swallows or I felt like my esophagus was going to burst.
You know how it is when you are a wife and mom of four, the world doesn’t stop moving while you are not feeling well. I continued to go to work and do all my mom and wife duties, but by Tuesday the pain had traveled to my stomach and now I was experiencing burning and this heaviness sensation on my chest, like someone was sitting on top of me. The pain was so strong that it radiated to my upper back. It felt like someone was stabbing me in the chest. The pain never went away! I couldn’t escape it no matter what I did because I was limited to what I could put into my stomach. I was even sleeping propped up. The pain would wake me on and off during the night time. It was out of control, so I finally made a call to see my doctor.
He told me to stop the medication at once. I contacted my dermatologist to let him know what had happened.
My doctor diagnosed me with esophagitis and gastritis, which is inflammation of the tissue in your esophagus and stomach. He wanted me to continue a liquid/soft diet until I was doing better. He also prescribed two medications to help stop the acid in my stomach so that I could start healing. I was instructed to contact a GI doctor if my extreme pain continued still on Monday.
It’s Sunday night, and I am happy to report the medications, and prayers from my family and friends, have done wonders! I was able to eat a soft ham egg croissant last night (happy dance). I can now finally chug liquids without pain. I can tell that I am not 100% yet, as I can still feel a tiny little pain in my esophagus, but I know I will continue to recover as I am able to get some calories and larger quantities of liquids in my system!
My point is BEWARE!
Please don’t make the mistake that I made while taking this medication. I would recommend not laying down for an hour after you take Doxy! The doctor did say this was a result of the medication getting stuck in my throat, and then dissolving into the esophagus and stomach tissue.
As for continuing Doxycycline after I heal completely, which by the way, my doctor told me I was looking at 2 weeks to heal, I don’t think I will be continuing the medication. I do have to note though, my acne actually is clearing up! (Bummer for this unfortunate event!)
To help minimize the pain, I did ask my doctor for Tylenol with codeine. I didn’t get this until Friday, I wish I could have received it sooner, as it worked wonders on the pain!
This has been a very trying week for me emotionally and mentally. Not being able to eat can break your will power down. I have lost about 4 lbs during those whole experience! NOT A FUN WAY TO LOSE WEIGHT PEOPLE!! 🙂
I hope this information spares someone out there a whole lot of excruciating pain!
Let’s talk! Have you taken this medication with any complications? Has this happened to you!?
Be sure to follow my blog via wordpress/ email subscription, or connect with me on Facebook or Twitter so you don’t mess out on future blog posts!